I had buccal fat pad removal done 6 months ago. One side of my face was still puffy, my PS recommended a kenalog 10 injection for that side. It clearly did not remove the puffy tissue, It made it worse by removing fat above the area he injected. I have dark discolored pigement in the skin. Looks like a dime size brown age spot plus a dent. Its been 3 weeks. Can a injection of water delute it any or can vitamins help? I read the kenalog decreases white blood cells, will folic acid help restore it?
What Will Reverse, Slow Down or Stop a Kenalog 10 Injection I Had into my Face?
Doctor Answers (1)
Steroid (Kenalog) soft tissue atrophy of the face after buccal fat removal
Soft tissue (fat) atrophy can be complication after steroid injection especially if it was injected in too high a concentration or too close to the skin. It can happen anywhere on the body-I have seen it in the shoulder, buttocks, face, etc.. Fortunately, most of this resolves with time, however, this may take up to a year to fully go away. I have tried injecting saline (on the advice of some colleagues) into the depressed area but had met with little success. What I have personally found far more beneficial in reversing the atrophy and normalizing the overlying skin discoloration, is to inject a hyaluronic acid filler(Restylane®, Juvederm®, etc.) into the depression. Not only does it provide immediate correction of the problem (and of course, peace of mind for the patient), but it also seems to permanently dispel the atrophy (in other words it never returns in my experience).
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.